How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 16296
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

I have a 12 and a half Cocker Spainel in excellent health

Customer Question

I have a 12 and a half Cocker Spainel in excellent health usually, but got a bout of colitis and vet put him on flagyl for 5 days. His stool is getting better but doctor felt we should add on panacur to complety firm the stool up. Well about 1 and a half minutes he vomited 4times. He had been on the flagyl for 5 days and this was his first dose. He's not feeling up to snuff right now. I feel its the combination of both of the drugs. He also took glucosamine and metamucil capsule with a 5 mg of pecid with these two drugs along with a regular meal. He's temp is 100.7. Should I be concerned. It's after midnight and my vet is now closed for the night. Please advise.
Submitted: 4 months ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 4 months ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with today. I do apologize that your question was not answered before. Different experts come online at various times; I just came online, read about your wee one’s situation, and wanted to help.

In regards ***** ***** question, we dont' tend to see vomiting when these 2 drugs are used together. Instead, we'd be more suspicious that the colonic inflammation of colitis is causing her nausea. This is because this inflammation is known to stimulate the vomiting centre of the brain. In any case, if you are using Pepcid, do make sure to be giving at least 0.5mg per pound (5mg is a 10lb dog). Otherwise, we will want to rest his stomach for a few hours (sips of water or ice cubes only) to help him settle. Once he is more settled, we can then offer spoonfuls of a light diet (ie rice with boiled chicken, white fish, cottage cheese, or scrambled egg). If he keeps that down for 30 minutes, he can have a bit more and so on. But if he isn't settled by the time his vet is open, we'd want to plan to have him seen for injectable anti-nausea medication to soothe this for him.

Kind regards,

Dr. B.

----------------------------------------------------------------------------------------------------------------------------------------

If you have any other questions, please ask me – I’ll be happy to respond. **Afterwards, I would be grateful if you would rate my service by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )